Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 27, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at May 11, 2008, 8:30 PM EDT for Camden County, Charlton County, Georgia; Nassau County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 8:30 PM EDT (00:30 UTC)
- Expired
- May 11, 2008, 9:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Nassau County, FL, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 45 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:50 PM EDT | HAIL 0.75 | Kingsland, GA | A TRAINED STORM SPOTTER REPORTED PENNY SIZE HAIL IN DOWNTOWN KINGSLAND AT 850 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2044 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 19.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 120030 TORJAX FLC089-GAC039-049-120100- /O.NEW.KJAX.TO.W.0027.080512T0030Z-080512T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 PM EDT SUN MAY 11 2008 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... EASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA NORTHERN NASSAU COUNTY IN NORTHEAST FLORIDA SOUTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 900 PM EDT * AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HOMELAND... OR NEAR FOLKSTON...MOVING EAST AT 32 MPH. * THE TORNADO WILL BE NEAR... KINGS FERRY BY 850 PM EDT... KINGSLAND BY 900 PM EDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3094 8159 3072 8163 3081 8213 3098 8210 TIME...MOT...LOC 0030Z 279DEG 28KT 3088 8201 $$ HESS
2 follow-up statements
000 WWUS52 KJAX 120044 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 844 PM EDT SUN MAY 11 2008 FLC089-GAC039-049-120100- /O.CON.KJAX.TO.W.0027.000000T0000Z-080512T0100Z/ CHARLTON GA-NASSAU FL-CAMDEN GA- 844 PM EDT SUN MAY 11 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHWESTERN CAMDEN...NORTHERN NASSAU AND EASTERN CHARLTON COUNTIES... AT 844 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF KINGS FERRY...OR 7 MILES EAST OF FOLKSTON...MOVING EAST AT 32 MPH. THE TORNADO WILL BE NEAR... COLESBURG BY 855 PM EDT... KINGSLAND BY 900 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3094 8159 3072 8163 3081 8213 3098 8210 TIME...MOT...LOC 0044Z 279DEG 28KT 3085 8186 $$ HESS
000
WWUS52 KJAX 120049
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
849 PM EDT SUN MAY 11 2008
GAC049-120059-
/O.CAN.KJAX.TO.W.0027.000000T0000Z-080512T0100Z/
CHARLTON GA-
849 PM EDT SUN MAY 11 2008
...THE TORNADO WARNING FOR EASTERN CHARLTON COUNTY IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3094 8159 3072 8163 3078 8194 3082 8193
3082 8189 3088 8189 3090 8188 3091 8191
3095 8189
TIME...MOT...LOC 0049Z 279DEG 28KT 3084 8182
$$
FLC089-GAC039-120100-
/O.CON.KJAX.TO.W.0027.000000T0000Z-080512T0100Z/
NASSAU FL-CAMDEN GA-
849 PM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN CAMDEN AND NORTHERN NASSAU COUNTIES...
AT 849 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR KINGS FERRY...OR 9 MILES EAST OF FOLKSTON...MOVING EAST AT 32
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLESBURG AND KINGSLAND.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3094 8159 3072 8163 3078 8194 3082 8193
3082 8189 3088 8189 3090 8188 3091 8191
3095 8189
TIME...MOT...LOC 0049Z 279DEG 28KT 3084 8182
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at May 11, 2:33 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 11, 2:33 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT SUN MAY 11 2008
...ISOLATED SEVERE STORMS STILL POSSIBLE OVER SOUTHEAST GA...
...WIND ADVISORY IN EFFECT FOR NE FLORIDA...
.SHORT TERM...A LARGE MESOSCALE CONVECTIVE SYSTEM FROM PRE-
FRONTAL CONVECTION HAS PUSHED OFFSHORE OF THE SE ATLANTIC COAST
AFTER PRODUCING WIDESPREAD SEVERE WEATHER AS A DERECHO WITH
EMBEDDED TORNADOES ACROSS MUCH OF GA AND SC THIS MORNING. A
TRAILING SURFACE TROUGH EXTENDS FROM COASTAL GA WEST INTO SW GA
OVER A MODERATELY UNSTABLE AIRMASS. ALOFT AN AREA OF MID LEVEL
POSITIVE VORTICITY ADVECTION CONTINUES TO OVERRIDE THIS TROUGH
WHICH CONTINUES TO FIRE ISOLD SEVERE STORMS ACROSS SE GA.
ELSEWHERE POPCORN SHRA ARE FIRING ACROSS NE FL WHERE DIURNAL
INSTABILITY HAS BROKEN THE CAP. GRADIENT WINDS SUSTAINED FROM
25-30 MPH WITH GUSTS OVER 40 MPH ACROSS NE FL REQUIRED US TO
UPGRADE TO A LAKE WIND ADVISORY THROUGH 8 PM.
FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING WILL
CONTINUE WITH SCATTERED TS ACROSS THE ENTIRE CWA. BELIEVE THE
GREATEST AREA OF CONCERN FOR SVR STORMS WILL CONTINUE OVER SE GA
THROUGH LATE AFTN AS PVA CONTINUES TO TRACK EAST AS THE UPPER
LEVEL TROUGH OVER THE NE SLOWLY FILLS AND LIFTS NE. LACK OF DEEP
LAYER MOISTURE IS LIMITING AREAL COVERAGE OF CONVECTION...BUT
STRONG LOW LEVEL JET DYNAMICS AND INSTABILITY ARE ENABLING STORMS
TO BECOME SEVERE QUICKLY WITH THE MAIN THREATS BEING HAIL AND
DAMAGING WINDS. MEAN LAYER DRY AIR WILL FINALLY BEGIN TO
INFILTRATE IN FROM THE NW BETWEEN 03-06Z WITH CONVECTION COMING TO
END. WILL CONTINUE TO MENTION SMALL HAIL AND GUSTY WINDS FOR OUR
SE GA ZONES THROUGH THIS EVENING...AND GUSTY WINDS FOR NE FL.
ONCE CONVECTION DIES OFF THIS EVENING...SKIES WILL CLEAR AS
BREEZY CONDITIONS CONTINUE. MON COOLER MAXES IN THE UPPER 70S/LOW
80S UNDER SUNNY SKIES AND WINDY CONDITIONS ARE EXPECTED...AND
ANOTHER LAKE WIND ADVISORY MAY BE NEEDED FOR THE ENTIRE CWA WITH
SUSTAINED SPEEDS NEAR 20 MPH AND GUSTS NEAR 30 MPH. MON NIGHT INTO
TUE MEAN RIDGING BUILDS OVER THE AREA WITH MINS DROPPING TO NEAR
50 INLAND...PERHAPS UPPER 40S AT SOME OF OUR NORMALLY COOLER
LOCALES. TUE ONSHORE FLOW WILL DEVELOP WITH COOLER MAXES IN THE
MID 70S ALONG THE COAST...WITH MID 80S INLAND. TUE NIGHT AND WED
MOISTURE AND WARMER TEMPS RETURN OVER THE AREA AS SSE FLOW
DEVELOPS.
.LONG TERM...THU THROUGH SUN...
INCREASING RAIN CHANCES IN THE EXTENDED FORECAST AS MOISTURE AND
WARM AIR ADVANCES OVER THE AREA IN ADVANCE OF A FRONTAL SYSTEM
EXPECTED TO AFFECT THE AREA LATE FRI INTO SAT. HAVE CONTINUED WITH
A LOW CHANCES OF POPS EACH DAY AND ABOVE NORMAL TEMPS WITH HIGHS
IN THE MID-UPPER 80S AND LOW IN THE 60S.
&&
.AVIATION...STRONG SW WINDS WILL CONTINUE SHIFTING TO WEST
TONIGHT. WINDS SHOULD BRIEFLY DROP BELOW 12 KT BETWEEN 06Z AND 12Z
THEN INCREASE AGAIN. WILL KEEP WINDS AT SSI SINCE THE SITE HAS
BEEN AN OUTLIER AND SHOULD INCREASE SOON.
&&
.MARINE...BUOYS ARE REPORTING SW WINDS 20-25 KT WITH GUSTS OF
30-33 KT. WILL CONTINUE SCA WITH MENTION OF OCCASIONAL GUSTS TO
GALE FORCE. WINDS WILL SHIFT TO W TONGT AND NW ON MON THEN BEGIN
TO DIMINISH LATE MON.
&&
.FIRE WEATHER...HAVE UPGRADED THE WATCH TO A RED FLAG WRNG FOR SE
GA ON MONDAY AS LATEST GRIDS INDICATE SUSTAINED 20 MPH WINDS ARE
LIKELY IN THE AFTERNOON WHEN RHS WILL BE AT A MINIMUM. MIN RHS
WILL BE 25-30 PCT ACRS THE REGION. SIMILAR MIN RHS WILL OCCUR
AGAIN TUE MAINLY W OF I-95 AS THE BEACHES SHOULD EXPERIENCE RHS
NEAR 40%.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 80 50 82 / 10 0 0 0
SSI 59 79 56 76 / 20 0 0 0
JAX 57 81 53 80 / 20 0 0 0
SGJ 61 81 58 76 / 20 0 0 0
GNV 60 83 52 85 / 20 0 0 0
OCF 60 82 51 86 / 20 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
LAKE WIND ADVISORY FROM 8 PM TO 11 PM EDT THIS EVENING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CLAY-DUVAL-NASSAU-PUTNAM.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-
HAMILTON-MARION-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
ENYEDI/TRABERT/KERNSHazardous weather outlook, May 11, 6:00 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT SUN MAY 11 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 600 PM EDT SUN MAY 11 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...WIND ADVISORY FOR NORTHEAST FLORIDA THROUGH 8 PM... ...LAKE WIND ADVISORY FOR SOUTHEAST GEORGIA THROUGH 11 PM... ISOLATED STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNSET WITH THE COLD FRONTAL PASSAGE. GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. STRONG WINDS WILL CONTINUE OVER THE AREA THROUGH SUNSET WITH SUSTAINED WINDS NEAR 20 MPH ACROSS SOUTHEAST GEORGIA WITH GUSTS UP TO 35 MPH...AND A LAKE WIND ADVISORY IS IN EFFECT. NORTHEAST FLORIDA WILL CONTINUE TO EXPERIENCE WINDS AROUND 30 MPH WITH GUSTS UP TO 45 MPH THROUGH SUNSET...AND A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS SOUTHEAST GEORGIA THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/HESS
In the hours before
Local storm report, May 11, 4:24 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 E COUNTRY CLUB ESTATE 31.20N 81.37W
05/11/2008 GLYNN GA EMERGENCY MNGR
GLYNN COUNTY EMERGENCY MANAGER REPORTS ROAD CLOSED AT SEA
ISLAND ROAD AND FREDERICA ROAD. MOST OF THE DAMAGE IS IN
THE SEA PALMS RESORT AREA. NO REPORTED FATALITIES OR
INJURIES. POWER LINES ARE DOWN. SOME TREES ON HOMES.
STILL NOT SURE ABOUT MAGNITUDE OF THE DAMAGE.
&&
JHESSLocal storm report, May 11, 4:39 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 ESE PATTERSON 31.37N 82.08W
05/11/2008 PIERCE GA AMATEUR RADIO
TREES DOWN ALONG STATE ROAD 32 SOUTHEAST OF PATTERSON.
&&
JHESSSpecial weather statement, May 11, 5:55 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 555 PM EDT SUN MAY 11 2008 GAZ165-166-112230- COASTAL CAMDEN-INLAND CAMDEN- 555 PM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF COLESBURG...OR 8 MILES SOUTHWEST OF WOODBINE...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE... COLESBURG AND HARRIETTS BLUFF THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Local storm report, May 11, 6:45 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG ARLINGTON 30.36N 81.51W
05/11/2008 DUVAL FL NWS EMPLOYEE
LARGE LIVE OAK FELL IN BACK YARD
&&
PPLocal storm report, May 11, 8:00 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 7 NNE WAYNESVILLE 31.32N 81.75W
05/11/2008 BRANTLEY GA EMERGENCY MNGR
PART OF HOUSE ROOF DAMAGED. ONE SHED DESTROYED. 2 TREES
BLOWN DOWN. NEAR HIGHWAY 32 EAST OF BROWNTOWN ROAD.
&&
PPSpecial weather statement, May 11, 8:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 813 PM EDT SUN MAY 11 2008 GAZ164-165-120045- CHARLTON-INLAND CAMDEN- 813 PM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON AND WESTERN CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT... AT 813 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF RACE POND...OR 11 MILES NORTHWEST OF FOLKSTON...MOVING EAST AT 34 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND...HOMELAND... FOLKSTON...WOODBINE...TARBORO AND COLESBURG THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:19 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton | 41 min |
| May 11, 8:59 PM EDT | Tornado Warning | JAX | Camden | 31 min |
| May 11, 9:06 PM EDT | Special Marine Warning | JAX | 54 min | |
| May 12, 2:52 PM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 28 hr |
Nearby
Tornado Warnings in Georgia, 2008Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.